Alert archive / Texas / Flash Flood Warnings in 1999

Flash Flood Warning 13, NWS San Angelo, TX

April 26, 1999Mason County, San Saba County, Texas

NWS San Angelo, TX issued this flash flood warning at Apr 26, 1999, 5:49 AM CDT for Mason County, San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 1999, 5:49 AM CDT (10:49 UTC)
Expired
Apr 26, 1999, 8:50 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Mason County, TX, San Saba County, TX

The radar

The San Angelo radar (KSJT), 148 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 1999-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 1999-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2678 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
2.4
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 261049
FFWSJT
TXC267-319-411-261350-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
549 AM CDT MON APR 26 1999

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KIMBLE COUNTY IN SOUTH CENTRAL TEXAS
  MASON COUNTY IN SOUTH CENTRAL TEXAS
  SAN SABA COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 850 AM CDT

* AT 545 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR ELM GROVE TO
  10 MILES EAST OF BRADY TO 10 MILES WEST OF JUNCTION. THIS
  LINE OF THUNDERSTORMS WAS MOVING EAST AT 10 MPH.

* RAINFALL RATES TO 2 INCHES PER HOUR WILL CREATE FLOODING OF LOW
  WATER CrROSSINGS

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER
DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE AND THE ROAD UNDERNEATH MAY
NOT BE INTACT.

20/14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 1:40 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 26, 1:40 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 AM CDT TUE APR 26 1999

ZONAL FLOW TO BRING BENIGN WEATHER TO WC TX THROUGH WEDNESDAY.
THEREAFTER...A DEEPENING LONGWAVE TROF OVER THE WESTERN U.S. SHOULD
BRING A CHANCE OF RAIN TO THE AREA FROM EARLY THURSDAY INTO THE
FIRST PART OF THE WEEKEND.

PRIMARY FORECAST CHALLENGE IS TEMPERATURES. HAVE NO MAJOR
DISAGREEMENTS WITH NGM FWC GUIDANCE. STILL SOME RESIDUAL SURFACE
MOISTURE TO EVAPORATE. PRESSURE GRADIENT AND RESULTANT SURFACE WINDS
SHOULD REMAIN LAX THROUGH THIS AFTERNOON.

LEE-SIDE LOW LEVEL TROF DEVELOPMENT COMMENCES TONIGHT IN ADVANCE OF
THE AFOREMENTIONED LONGWAVE UPPER TROF. MAX TEMPS SIMILAR OR
SLIGHTLY WARMER WEDNESDAY...WITH INCREASED MIXING AND SLIGHT
INCREASE IN 1000-500 MB THICKNESSES.

ONLY MINOR CHANGES PLANNED FOR THE EXTENDED.

ABI 087/058/089/062 0001
SJT 088/054/090/060 0001
JCT 089/056/090/062 0001

14

14

In the hours before

Local storm report, Apr 26, 4:37 AM CDT, 1 hour 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 PM CDT SUN APR 25 1999

TIME(CDT)   CITY LOCATION           STATE  TYPE OF EVENT
DATE       COUNTY LOCATION                FATALITIES/INJURIESl/REMARKS

0715 PM    7 E BARNHART              TX   1.75 INCH HAIL
04/25/99   IRION                          GOLF BALL SIZE HAIL

07
Local storm report, Apr 26, 5:10 AM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
510 AM CDT MON APR 26 1999

TIME(CDT)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 AM    OZONA                    TX   1.75 INCH HAIL
04/26/99   CROCKETT
Special weather statement, Apr 26, 5:31 AM CDT, 18 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128-
139-140-154-155-168>170-261930-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
531 AM CDT MON APR 26 1999

...SEVERE THUNDERSTORMS A POSSIBILITY OVER THE NORTHWEST HILL COUNTRY
AND EASTERN HEARTLAND THROUGH MIDMORNING...FLASH FLOODING THE MAIN
THREAT...

A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE NORTHWEST HILL COUNTRY
AND EASTERN HEARTLAND THROUGH MIDMORNING. INSTABILITY AND WIND SHEAR
WILL BE SUFFICIENT FOR SEVERE THUNDERSTORM DEVELOPMENT. THE GREATEST
THREAT WILL BE FLASH FLOODING...AS THE LINE OF THUNDERSTORMS WILL BE
SLOW MOVING.

SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING SOUTHEAST OF A LINE
FROM SONORA TO BRADY TO BROWNWOOD.

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON.

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

14
Special weather statement, Apr 26, 5:31 AM CDT, 18 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128-
139-140-154-155-168>170-261930-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
531 AM CDT MON APR 26 1999

...SEVERE THUNDERSTORMS A POSSIBILITY OVER THE NORTHWEST HILL COUNTRY
AND EASTERN HEARTLAND THROUGH MIDMORNING...FLASH FLOODING THE MAIN
THREAT...

A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE NORTHWEST HILL COUNTRY
AND EASTERN HEARTLAND THROUGH MIDMORNING. INSTABILITY AND WIND SHEAR
WILL BE SUFFICIENT FOR SEVERE THUNDERSTORM DEVELOPMENT. THE GREATEST
THREAT WILL BE FLASH FLOODING...AS THE LINE OF THUNDERSTORMS WILL BE
SLOW MOVING.

SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING SOUTHEAST OF A LINE
FROM SONORA TO BRADY TO BROWNWOOD.

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON.

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

14
Special weather statement, Apr 26, 5:40 AM CDT, 9 minutes before
TXZ053-054-066-071-072-076-113-114-127-128-261135-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
540 AM CDT MON APR 26 1999

THE SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT UNTIL 8 AM HAS
BEEN CANCELLED IN THE FOLLOWING COUNTIES...

FISHER...MITCHELL....TOM GREEN...IRION...CROCKETT...SCHLEICHER...
JONES...TAYLOR...SHACKELFORD...AND CALLAHAN.

THUNDERSTORMS AND HAVE MOVED EAST OF THESE COUNTIES AND A SEVERE
THREAT NO LONGER EXISTS.

04
Special weather statement, Apr 26, 5:40 AM CDT, 9 minutes before
TXZ053-054-066-071-072-076-113-114-127-128-261135-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
540 AM CDT MON APR 26 1999

THE SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT UNTIL 8 AM HAS
BEEN CANCELLED IN THE FOLLOWING COUNTIES...

FISHER...MITCHELL....TOM GREEN...IRION...CROCKETT...SCHLEICHER...
JONES...TAYLOR...SHACKELFORD...AND CALLAHAN.

THUNDERSTORMS AND HAVE MOVED EAST OF THESE COUNTIES AND A SEVERE
THREAT NO LONGER EXISTS.

04

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:17 AM CDTSevere Thunderstorm WarningSJTIrion63 min
Apr 26, 2:22 AM CDTSevere Thunderstorm WarningSJTCrockett78 min
Apr 26, 2:47 AM CDTFlash Flood WarningSJTTom Green3 hr
Apr 26, 2:50 AM CDTSevere Thunderstorm WarningSJTTom Green75 min
Apr 26, 3:07 AM CDTTornado WarningSJTCrockett63 min
Apr 26, 3:17 AM CDTFlash Flood WarningSJTRunnels3 hr
Apr 26, 3:35 AM CDTFlash Flood WarningSJTCrockett3 hr
Apr 26, 4:04 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman61 min
Apr 26, 4:06 AM CDTFlash Flood WarningSJTSchleicher3 hr
Apr 26, 4:23 AM CDTFlash Flood WarningSJTColeman, Concho3 hr
Apr 26, 5:08 AM CDTSevere Thunderstorm WarningSJTBrown62 min
Apr 26, 5:13 AM CDTFlash Flood WarningSJTBrown, McCulloch, Menard3 hr
Apr 26, 5:13 AM CDTFlash Flood WarningSJTSutton3 hr
Apr 26, 5:49 AM CDTFlash Flood WarningSJTKimble3 hr

Nearby

Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.